MAUDE Adverse Event Report: SOLTA MEDICAL, INC. FRAXEL FTX LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

SOLTA MEDICAL, INC. FRAXEL FTX LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number MCSYSFTX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Pain (1994); Peeling (1999); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577); Hyperpigmentation (4837); Dry Skin (4839)
Date of Event 06/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A solta sales representative reported that a user facility had performed fraxel ftx treatment on a patient and the patient had a burn on the center of the neck.The patient also experienced redness, erythema, and swelling.Immediately following the treatment, the patient described the post-treatment effects as consistent with the prior experiences involving fractional lasers, noting mild redness, erythema, and swelling.The patient was given exosome topical application and prescribed biopelle tensage 40 growth factor serum two times a day, barrier cream, alastin skin nectar, and aquafor.Four days post treatment the patient experienced flaky skin, dryness, irritation, pain, peeling skin, and discoloration on their neck area.The patient had limited sun exposure and applied sunscreen post treatment.Prior to the procedure the patient had a daily skin regimen including epionce gentle cleanser, hydrating serum, moisturizer, and mineral sunscreen.The patient regularly uses adapalene/differin gel, salicylic acid, and glycolic cleanser but discontinued all actives seven days before treatment.The patient had not undergone any other procedures in the same symptom area on the procedure day or within 90 days prior.In the past history the patient had received lasemd, genius rf and traditional microneedle and btl exilis ultra in the same symptom area.The patient¿s current condition is the injury is described as a burn measuring approximately 4.5" x 1.5" at the center of the neck with possible hyperpigmentation.A solta medical reviewer examined a patient photo that showed crusting in the burned area on the patient's neck.The patient received fraxel ftx treatment to their face and neck area.Skin type was likely a iv according to the clinical staff who performed the procedure.The right mid face was treated on the 1550 wavelength, 50mj on a treatment level of 7, with a possible total of 12 passes.The left mid face was treated on the 1550 wavelength, 65mj on a treatment level of 7, also with a possible 12 passes.The neck area was treated on the 1927 wavelength, 20mj on a treatment level of 7, with a total of 8 passes.No system errors occurred during the procedure.This was the first time the treatment tip was used on a patient.
 
Additional Manufacturer Narrative
The customer performed a burn paper test post treatment and provided it for review.Evaluation of the burn paper results showed proper laser pattern and coverage indicating the device was operating normally.A review of the data logs from the event showed that no errors occurred during treatment and the device functioned as designed.The investigation is ongoing.
 
Additional Manufacturer Narrative
No product was returned for evaluation.The treatment tips do not delivery any energy and no treatment data is stored on the tip itself; there is no information to gather from their return.Evaluation of system logs has been completed.No system errors occurred during treatment and the device functioned as designed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should system be outside of acceptable limits.According to fraxel ftx user manual, itching / dryness, burns, discoloration, edema, skin-textural changes, and redness are known potential reaction to treatment.The possibility of temporary and permanent skin color change is possible with any laser treatment.Post-inflammatory hypopigmentation and hyperpigmentation are known complications of many laser treatments and may occur with the fraxel laser system.Following appropriate instructions for sun protection will lower the risk of pigmentation changes.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Clinical review of event information was performed, and it was confirmed these settings are too high for treatment areas.The treatment levels and number of passes were not in line with the recommendations in the user manual.This event was most likely unrelated to the fraxel ftx device.Based on the available information, this event was likely caused by aggressive treatment by the user where the 1927 hp treatment level and the number of passes were too high.No corrective action is necessary at this time.
 
Event or Problem Description
An updated patient status was provided to solta.The patient described only ¿very minor¿ hyperpigmentation remained in the treated area and no permanent scarring or damage is expected.No secondary intervention was necessary to treat the injury and all listed products the patient used after treatment, appear to be available without a prescription and were applied as part of routine post-procedure skincare at the time of the event.As such, these items do not constitute treatment beyond standard of care.The solta medical reviewer has reassessed the file and with the new information has deemed the event not serious.As such, the event no longer meets reportability requirements.
 
Additional Manufacturer Narrative
As this event is no longer considered a serious injury, it no longer meets reportability requirements.The conclusions from our prior submission remain unchanged.

Brand Name
FRAXEL FTX LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key22610700
Report Number3011423170-2025-00288
Device Sequence Number5494610
Product Code GEX
UDI-Device Identifier00816995027805
UDI-Public00816995027805
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K242142
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMCSYSFTX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer09/09/2025
10/30/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date10/06/2025
11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale